Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 312, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 26, 2015, 10:44 AM EST for Monroe County, Morgan County, Owen County, Indiana. It took effect at Dec 28, 2015, 8:30 AM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 10:44 AM EST (15:44 UTC)
- In effect from
- Dec 28, 2015, 8:30 AM EST
- Expired
- Jan 1, 2016, 10:13 AM EST
- In force
- 4 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Monroe County, IN, Morgan County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) near Centerton (CNTI3). The gauge peaked at 15.31 ft at Dec 29, 2015, 7:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03354000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 26, 9:36 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Dec 26, 9:36 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 936 AM EST SAT DEC 26 2015 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 248 AM EST SAT DEC 26 2015 A POWERFUL FRONTAL SYSTEM WILL DEVELOP FROM TEXAS...ACROSS INDIANA...TO THE EASTERN GREAT LAKES TODAY. ALTHOUGH THIS SYSTEM IS LIKELY TO SHIFT A LITTLE...IT SHOULD REMAIN CLOSE TO THE HOOSIER STATE AND THE MAIN INFLUENCE ON OUR WEATHER UNTIL THE MIDDLE OF NEXT WEEK. THE RESULT WILL BE A VERY WET PERIOD. LATE NEXT WEEK HIGH PRESSURE SHOULD GROW TO COVER ALMOST OF THE CONTINENTAL UNITED STATES INCLUDING INDIANA. THE EFFECT WILL BE MUCH DRIER WEATHER BUT ALSO SOME OF THE COLDEST TEMPERATURES SO FAR THIS SEASON. && .NEAR TERM /TODAY/... ISSUED AT 936 AM EST SAT DEC 26 2015 SLOWED POPS DOWN JUST A BIT OVER THE NEXT COUPLE OF HOURS MAINLY NORTHEAST. ALSO...BROUGHT ISOLATED THUNDER IN FOR THE REMAINDER OF THE MORNING BASED ON LIGHTNING STRIKES ACROSS EAST CENTRAL ILLINOIS. PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 248 AM EST SAT DEC 26 2015 ALL MODELS AGREE ABOUT RAIN DEVELOPING TODAY WITH SUFFICIENT PRECIPITABLE WATER AND INSTABILITY FOR HEAVY PRECIPITATION AND A CHANCE OF THUNDER. THE MAIN QUESTION IS WHEN THINGS WILL START. SOME GUIDANCE POINTS TO MORNING. OTHERS...SUCH AS GFS AND HRR...DONT HAVE MUCH UNTIL AFTERNOON. COOLING TOPS ARE NOW ENTERING FROM THE WEST ON SATELLITE. THE VAD WIND PROFILE OVER INDIANAPOLIS HAS A MOIST LAYER DEEPENING. THIS SUGGESTS PRECIPITATION WILL EXPAND RAPIDLY...MORE IN LINE WITH THE NAM AND MET. ALTHOUGH THERE ARE APT TO BE A FEW DRY HOURS THIS MORNING THE FORECAST WILL HAVE PRECIPITATION ACROSS THE CWA BY AFTERNOON. CONFIDENCE IN THE TEMPERATURE FORECAST IS LOW. SMALL DIFFERENCES IN RAIN START TIME COULD BE IMPORTANT. THE SUPERBLEND HAS DONE WELL LATELY BUT IS LOWER THAN THE STATISTICAL GUIDANCE TODAY. THIS PROBABLY REFLECTS IT INCORPORATES PREVIOUS FORECASTS BUT THE NEW GUIDANCE IS CAPTURING THE UNUSUAL WARMTH OF THIS SITUATION. SUPERBLEND WILL BE RAISED A COUPLE DEGREES TO CAPTURE THIS. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ISSUED AT 248 AM EST SAT DEC 26 2015 EVERYTHING POINTS TO A VERY WET PERIOD. THE GUIDANCE ALSO AGREES HIGH PRECIPITABLE WATER AND INSTABILITY CALL FOR HEAVY RAIN AND A CHANCE OF THUNDER ACROSS THE AREA TONIGHT...BUT ONLY IN THE SOUTH TOMORROW AS THE STRONG SURFACE FRONT SLIDES SOUTH. THE TEMPERATURE FORECAST IS EXTREMELY UNCERTAIN SINCE EXACTLY WHERE THE FRONT IS WILL HAVE A HUGE IMPACT. SUPERBLEND WILL BE USED SINCE OVERALL IT DOES WELL...BUT SOME PLACES WILL LIKELY NEED MAJOR REVISIONS TO THE TEMPERATURE FORECAST LATER. EVERYTHING AGREES WE SHOULD BE TOO WARM FOR FREEZING PRECIPITATION...ALLEVIATING AN EARLIER CONCERN. && .LONG TERM /TUESDAY THROUGH NEXT FRIDAY/... ISSUED AT 248 AM EST SAT DEC 26 2015 ENSEMBLES IN GOOD AGREEMENT WITH THE OVERALL DEVELOPING PATTERN OVER THE COUNTRY DURING THIS PERIOD. MEAN TROUGHING INITIALLY OVER THE ROCKIES IS EXPECTED TO SHIFT EASTWARD INTO THE EASTERN SECTIONS OF THE COUNTRY BY THE END OF NEXT WEEK. SYSTEM THAT WILL BE AFFECTING THE LOCAL AREA DURING THE SHORT TERM IS EXPECTED TO BE IN THE PROCESS OF MOVING OFF TO THE NORTHEAST ON TUESDAY. WILL KEEP SOME CHANCE POPS GOING ON TUESDAY AS A RESULT. ANOTHER WEAKER SYSTEM MAY AFFECT THE AREA AROUND THE MIDDLE OF NEXT WEEK...BUT IT APPEARS MOST OF THE DEEPER MOISTURE WILL BE TIED UP FARTHER SOUTH. WILL CONTINUE WITH CHANCES FOR LIGHT MIXED PRECIPITATION AROUND WEDNESDAY. ENSEMBLES SUGGEST LITTLE PRECIPITATION THREAT AFTER WEDNESDAY...SO WILL GO DRY AT THE TAIL END OF THE EXTENDED. && .AVIATION /DISCUSSION FOR THE 261500Z TAF UPDATE/... ISSUED AT 924 AM EST SAT DEC 26 2015 IFR CEILINGS/VISIBILITIES ARE RAPIDLY MOVING NORTH SO SPED UP TIMING AT KIND. IN THE RAIN THAT IS MOVING TOWARD KIND/KBMG AT THE MOMENT...THUNDER HAS BEEN DECREASING OR EVEN NONEXISTENT. THEREFORE HAVE REMOVED THUNDER MENTION AT THOSE SITES INTO EARLY AFTERNOON. PREVIOUS DISCUSSION FOLLOWS... CEILINGS GRADUALLY FALLING FROM SOUTH TO NORTH EARLY THIS MORNING AS MOIST ADVECTION CONTINUES AHEAD OF A WARM FRONT. THESE CEILINGS EXPECTED TO FALL INTO THE IFR CATEGORY BY MIDDAY...AND EVENTUALLY LIFR THIS AFTERNOON AS THE FRONTAL INVERSION LOWERS. MODEL DATA SUGGEST QUITE A BIT OF ELEVATED INSTABILITY WILL MOVE INTO THE AREA AFTER SUNRISE. MAY SEE CONVECTION AT THE TERMINALS AS EARLY AS 261500Z AS CONVECTION CURRENTLY OVER SOUTHEAST MISSOURI AND WESTERN KENTUCKY LIFTS NORTHEAST. BETTER CHANCES FOR WIDESPREAD RAIN AND EMBEDDED LIGHTNING STRIKES SHOULD BE LATER THIS AFTERNOON AS AN AREA OF MORE ORGANIZED LIFT ASSOCIATED WITH THE WARM FRONT MOVES THROUGH. BASED ON OBSERVATIONS UPSTREAM...IFR TO POSSIBLY LIFR VISIBILITY RESTRICTIONS EXPECTED BY THIS AFTERNOON AS WELL. HOWEVER...THESE CONDITIONS MAY BE NOT CONTINUOUS IF ENOUGH CONVECTION EVENTUALLY DEVELOPS TO HELP KEEP THE BOUNDARY LAYER MIXED UP TO SOME EXTENT. SURFACE WINDS 090-110 DEGREES AT 10-14 KTS THIS MORNING EXPECTED TO GRADUALLY VEER AROUND TO 130-160 DEGREES AND DIMINISH TO 7-10 KTS BY SUNSET AS FRONT APPROACHES. && .HYDROLOGY.../FLASH FLOOD WATCH 21Z TODAY THROUGH 24Z MONDAY/... ISSUED AT 248 AM EST SAT DEC 26 2015 THE THREAT OF HEAVY RAIN CONTINUES. ALL MODELS HAVE PERIODS OF EXTREMELY HIGH PRECIPITABLE WATER AND GOOD FORCING ALONG A FRONTAL BOUNDARY FOR THE DURATION OF THE WATCH. LATEST GUIDANCE SUGGESTS HEAVY RAIN WILL BE MAINLY OVER THE NORTHERN PART OF THE AREA LATE TODAY AND TONIGHT. LATE TONIGHT OR SUNDAY THE HEAVIEST RAIN WILL SAG SOUTH IN CONJUNCTION WITH THE FRONTAL BOUNDARY. SUNDAY NIGHT HEAVIEST RAIN MAY MOVE NORTH AGAIN. THIS TIMING IS NOT CERTAIN ENOUGH TO JUSTIFY ALTERING THE FLASH FLOOD WATCH YET. IF CURRENT TRENDS CONTINUE THE WATCH MIGHT BE DROPPED TONIGHT FOR THE SOUTHERN COUNTIES. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH MONDAY EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...JJK NEAR TERM...JJK/MK SHORT TERM...JJK LONG TERM....JAS AVIATION...JAS/50 HYDROLOGY...JJK
Hazardous weather outlook, Dec 26, 5:08 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 508 AM EST SAT DEC 26 2015 INZ021-028>031-035>040-043-044-271015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-VERMILLION-PARKE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON 508 AM EST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: HEAVY RAIN. POSSIBLE THUNDERSTORMS. HAZARDS: FLOODING. LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS. TIMING: MOSTLY THIS AFTERNOON AND OVERNIGHT. DISCUSSION: A FRONT DEVELOPING OVER INDIANA WILL CAUSE ABUNDANT PRECIPITATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: HEAVY RAIN POSSIBLE THROUGH MONDAY NIGHT. SNOW POSSIBLE WEDNESDAY OR WEDNESDAY NIGHT BUT NO ACCUMULATION IS EXPECTED. DISCUSSION: A STRONG FRONT OVER INDIANA WILL FINALLY MOVE AWAY MONDAY NIGHT. AFTER THAT THERE SHOULD BE EITHER BE DRY WEATHER OR ONLY LIGHT PRECIPITATION AS WELL AS COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ041-042-045>049-051>057-060>065-067>072-271015- DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 508 AM EST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK:HEAVY RAIN. POSSIBLE THUNDERSTORMS. HAZARDS:FLOODING. LIGHTNING AND GUSTY WINDS IN THUNDERSTORMS. TIMING: THUNDERSTORMS POSSIBLE ANY TIME STARTING THIS AFTERNOON. THE GREATEST THREAT OF HEAVY RAIN WILL BE LATE TONIGHT. DISCUSSION:A FRONT DEVELOPING OVER INDIANA WILL CAUSE ABUNDANT PRECIPITATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND HEAVY RAIN POSSIBLE THROUGH MONDAY NIGHT. SNOW POSSIBLE WEDNESDAY OR WEDNESDAY NIGHT BUT NO ACCUMULATION IS EXPECTED. DISCUSSION: A STRONG FRONT OVER INDIANA WILL FINALLY MOVE AWAY MONDAY NIGHT. AFTER THAT THERE SHOULD BE EITHER BE DRY WEATHER OR ONLY LIGHT PRECIPITATION AS WELL AS COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 10:44 AM EST | River Flood Warning | IND | Hamilton, Madison | 4 days |
| Dec 26, 10:44 AM EST | River Flood Warning | IND | Marion, Morgan | 5 days |
| Dec 26, 10:44 AM EST | River Flood Warning | IND | Marion, Morgan | 5 days |
| Dec 26, 10:44 AM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 6 days |
| Dec 26, 10:44 AM EST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 10 days |
| Dec 26, 10:44 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 11 days |
| Dec 26, 2:19 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 11 days |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.